Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 147, NWS North Platte, NE

July 10, 2019Custer County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 10, 2019, 1:37 AM CDT for Custer County, Nebraska. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2019, 1:37 AM CDT (06:37 UTC)
Expired
Jul 10, 2019, 2:15 AM CDT
In force
38 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Custer County, NE

The radar

The North Platte radar (KLNX), 117 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 1:38 AM CDTTSTM WND DMG11 Sse Callaway, NEPIVOTS REPORTED BLOWN OVER. ESTIMATED 70MPH WIND GUSTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2019-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2019-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
2589 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

270 
WUUS53 KLBF 100637
SVRLBF
NEC041-100715-
/O.NEW.KLBF.SV.W.0147.190710T0637Z-190710T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
137 AM CDT Wed Jul 10 2019

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Southern Custer County in central Nebraska...

* Until 215 AM CDT.

* At 137 AM CDT, severe thunderstorms were located along a line
  extending from near Callaway to 12 miles northeast of Gothenburg,
  moving east at 40 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Callaway, Oconto, Buckeye, Block Hill Basin, Pressey State Wildlife
  Management Area, Burr Oak, Lodi, Intersection of Highway 183 and
  Cumro Road and Cumro.

This includes Highway 183 between mile markers 73 and 84.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4104 10005 4131 10003 4120 9923 4105 9924
TIME...MOT...LOC 0637Z 286DEG 34KT 4123 9997 4106 9998 

HAIL...1.50IN
WIND...60MPH
 
$$

CDC
2 follow-up statements
037 
WWUS53 KLBF 100654
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
154 AM CDT Wed Jul 10 2019

NEC041-100715-
/O.CON.KLBF.SV.W.0147.000000T0000Z-190710T0715Z/
Custer NE-
154 AM CDT Wed Jul 10 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR SOUTHEASTERN CUSTER COUNTY...

At 154 AM CDT, a severe thunderstorm was located near Oconto, or 19
miles south of Broken Bow, moving east at 40 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Oconto, Buckeye, Block Hill Basin, Pressey State Wildlife Management
Area, Burr Oak, Intersection of Highway 183 and Cumro Road and Cumro.

This includes Highway 183 between mile markers 73 and 84.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4105 9985 4128 9982 4120 9923 4105 9924
TIME...MOT...LOC 0654Z 282DEG 36KT 4113 9970 

HAIL...1.50IN
WIND...60MPH
 
$$

CDC
040 
WWUS53 KLBF 100713
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
213 AM CDT Wed Jul 10 2019

NEC041-100723-
/O.EXP.KLBF.SV.W.0147.000000T0000Z-190710T0715Z/
Custer NE-
213 AM CDT Wed Jul 10 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUSTER COUNTY
WILL EXPIRE AT 215 AM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.

LAT...LON 4105 9985 4128 9982 4120 9923 4105 9924
TIME...MOT...LOC 0713Z 286DEG 34KT 4109 9950 

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 12:14 AM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 10, 12:14 AM CDT, 1 hour 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
1214 AM CDT Wed Jul 10 2019

.SHORT TERM...(This evening through Wednesday night)
Issued at 246 PM CDT Tue Jul 9 2019

A strong shortwave with a closed circulation noted at H5 and H7 was
located across far western ND this afternoon. An area of strong
winds aloft were spreading eastward across the region to the south
of the system. At the surface, a cold front has crossed the area
with west to northwest winds and drier air working into the region.
Despite the drier air and cold frontal passage, scattered
thunderstorms are expected to move across western and north central
Nebraska this evening. Storms will initiate across the higher
terrain of WY this afternoon and then track east/southeast. The
strong winds aloft will aid in storm organization, and while storms
overall should remain isolated to scattered, modest CAPE combined
with the strong winds aloft could yield a couple of high based super
cells. This evening a small quick moving line could evolve from the
supercells and pose a damaging wind threat. Any storms should exit
the area by sunrise Wednesday. The drier air moving in will help
cool lows some, with lower 50s expected across Sheridan county.
Upper 50s to lower 60s are anticipated elsewhere.

Surface low pressure will move across the Northern Plains Wednesday.
Northwest winds will increase across the area as a result. Model
sounding show a well mixed boundary layer and gusts of 30 mph or so
are expected across northern Nebraska, peaking about midday.
Otherwise wall to wall sunshine with fry air aloft overhead. Highs
will be seasonably mild, generally near 80 to the mid 80s.

.LONG TERM...(Thursday through Tuesday)
Issued at 246 PM CDT Tue Jul 9 2019

Warmer and drier weather is expected the middle and end of the work
week. The GEFS and ECMWF build upper level ridging into the four
corners region and much of the Central and Southern Plains. This
will spread a warm layer aloft across the region which will limit
rain chances. The upper ridge will flatten just a bit Friday night
into the weekend, which will allow for a couple of weak disturbances
to migrate eastward across the region brining isolated to scattered
thunderstorm chances.

Above normal temperatures are expected with highs climbing into the
lower 90s Thursday through the weekend. The Climate Prediction
Center continues to forecast above normal temperatures and below
normal precipitation for both the 6 to 10 and 8 to 14 day outlook.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1214 AM CDT Wed Jul 10 2019

Scattered to numerous shower and thunderstorm coverage is expected
south of highway 2 until 12z this morning. Storm activity is
expected to progress south and east overnight. Thereafter, VFR
is expected throughout wrn and ncntl Nebraska from 12z Wednesday
to 06z Wednesday evening.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...CDC
Hazardous weather outlook, Jul 9, 3:43 PM CDT, 9 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
343 PM CDT Tue Jul 9 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-102045-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
343 PM CDT Tue Jul 9 2019 /243 PM MDT Tue Jul 9 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Strong to severe thunderstorms are expected late this afternoon
through the evening. The area of concern for severe weather is
across northern Nebraska, generally along and north of highway 2.
The hazards are large hail and wind damage. Some storms may also
be capable of locally heavy rainfall which could lead to localized
flooding. The area concern for this hazard is generally east of
highway 83.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

Isolated to scattered thunderstorm chances are in the forecast
Friday night through Monday. The risk of severe weather is
uncertain at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jul 9, 8:03 PM CDT, 5 hours 34 minutes before
Special Weather Statement
National Weather Service North Platte NE
803 PM CDT Tue Jul 9 2019

NEZ005-008-094-100145-
Brown NE-Eastern Cherry NE-Western Cherry NE-
803 PM CDT Tue Jul 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHERRY AND
NORTHWESTERN BROWN COUNTIES UNTIL 845 PM CDT...

At 803 PM CDT, Doppler radar was tracking a strong thunderstorm near
Merritt Reservoir, or 17 miles southwest of Valentine, moving east at
45 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Merritt Reservoir, Wood Lake, Big Alkali Lake State Wildlife
Management Area and Schlagel Creek State Wildlife Management Area.

This includes the following highways...
 Highway 20 between mile markers 209 and 230.
 Highway 97 between mile markers 115 and 128.
 Highway 83 between mile markers 188 and 203.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central Nebraska.

LAT...LON 4263 10089 4277 10084 4275 10006 4239 10010
TIME...MOT...LOC 0103Z 281DEG 49KT 4267 10076

Jacobs
Special weather statement, Jul 10, 12:06 AM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service North Platte NE
1106 PM MDT Tue Jul 9 2019

NEZ057-100600-
Keith NE-
1106 PM MDT Tue Jul 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KEITH COUNTY UNTIL
MIDNIGHT MDT...

At 1106 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Roscoe to near Big Springs. Movement was
east at 15 mph.

Dime size hail will be possible with these storms.

Locations impacted include...
Ogallala, Paxton, Brule, Sarben, Roscoe, Nevens, Megeath and
Broganville.

This includes the following highways...
 Highway 61 between mile markers 81 and 94.
 Interstate 80 in Nebraska between mile markers 111 and 149.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

&&

LAT...LON 4124 10129 4113 10203 4102 10202 4104 10127
TIME...MOT...LOC 0506Z 256DEG 13KT 4111 10157 4106 10201

CDC
Special weather statement, Jul 10, 12:20 AM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service North Platte NE
1120 PM MDT Tue Jul 9 2019

NEZ056-100600-
Deuel NE-
1120 PM MDT Tue Jul 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DEUEL COUNTY UNTIL
MIDNIGHT MDT...

At 1120 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Big Springs to near Ovid. Movement was east at
20 mph.

Dime size hail will be possible with these storms.

Locations impacted include...
Big Springs, Barton and Goldeneye State Wildlife Management Area.

This includes Interstate 80 in Nebraska between mile markers 94 and
107.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.

&&

LAT...LON 4110 10212 4110 10207 4100 10207 4100 10213
      4101 10245
TIME...MOT...LOC 0520Z 263DEG 18KT 4106 10210 4102 10238

CDC
Special weather statement, Jul 10, 12:43 AM CDT, 54 minutes before
Special Weather Statement
National Weather Service North Platte NE
1243 AM CDT Wed Jul 10 2019

NEZ058-059-100645-
Perkins NE-Lincoln NE-
1243 AM CDT Wed Jul 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PERKINS AND WEST CENTRAL
LINCOLN COUNTIES UNTIL 145 AM CDT/1245 AM MDT/...

At 1242 AM CDT/1142 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles southeast of Paxton
to near Barton. Movement was east at 35 mph.

Dime size hail will be possible with these storms.

Locations impacted include...
Grant, Sutherland, Madrid, Sutherland Reservoir State Recreation
Area, Lake Maloney State Recreation Area and Wild Horse Spring.

This includes the following highways...
 Highway 61 between mile markers 68 and 77.
 Interstate 80 in Nebraska between mile markers 152 and 160.
 Highway 83 between mile markers 65 and 77.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4088 10052 4084 10203 4099 10204 4100 10123
      4119 10126 4098 10050
TIME...MOT...LOC 0542Z 285DEG 28KT 4105 10127 4100 10214

CDC
Special weather statement, Jul 10, 1:03 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service North Platte NE
103 AM CDT Wed Jul 10 2019

NEZ038-059-071-100645-
Custer NE-Frontier NE-Lincoln NE-
103 AM CDT Wed Jul 10 2019

...SPECIAL WEATHER STATEMENT...

At 102 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Gandy to 6 miles south of
Stockville. Movement was east at 30 mph.

Half inch hail will be possible with these storms.

Locations impacted include...
Callaway, Brady, Eustis, Oconto, Moorefield, Stockville, Medicine
Creek Reservoir, Etna, Milldale, Jeffrey Canyon, Lodi, Freedom,
Orafino, Finchville, Vroman and Dancing Leaf Earth Lodge.

This includes the following highways...
 Highway 2 between mile markers 270 and 272.
 Interstate 80 in Nebraska between mile markers 195 and 207.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4037 10047 4135 10044 4148 9973 4105 9974
      4104 10023 4070 10022 4070 9998 4044 9998
      4043 10009 4035 10010 4035 10025
TIME...MOT...LOC 0602Z 270DEG 28KT 4135 10039 4045 10040

CDC
Special weather statement, Jul 10, 1:09 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service North Platte NE
109 AM CDT Wed Jul 10 2019

NEZ059-070-100645-
Hayes NE-Lincoln NE-
109 AM CDT Wed Jul 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINCOLN AND
NORTHEASTERN HAYES COUNTIES UNTIL 145 AM CDT...

At 109 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Wallace to 12 miles southeast of Elsie.
Movement was southeast at 40 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Wallace, Dickens, Marengo, Hayes Center State Wildlife Management
Area and Somerset.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4088 10080 4044 10082 4067 10125 4086 10121
TIME...MOT...LOC 0609Z 301DEG 33KT 4085 10115 4072 10121

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:14 PM CDTSpecial Weather StatementLBFKeya Paha46 min
Jul 9, 8:03 PM CDTSpecial Weather StatementLBFCherry42 min
Jul 9, 8:21 PM CDTSevere Thunderstorm WarningLBFBoyd, Keya Paha39 min
Jul 10, 12:06 AM CDTSpecial Weather StatementLBFKeith54 min
Jul 10, 12:20 AM CDTSpecial Weather StatementLBFDeuel40 min
Jul 10, 12:43 AM CDTSpecial Weather StatementLBFPerkins62 min
Jul 10, 1:03 AM CDTSpecial Weather StatementLBFFrontier42 min
Jul 10, 1:09 AM CDTSpecial Weather StatementLBFHayes36 min
Jul 10, 1:45 AM CDTSpecial Weather StatementLBFFrontier45 min
Jul 10, 2:15 AM CDTSpecial Weather StatementLBFFrontier30 min
Jul 10, 2:17 AM CDTSpecial Weather StatementLBFSherman28 min
Jul 10, 3:27 AM CDTSpecial Weather StatementLBFFrontier48 min
Jul 10, 3:46 AM CDTAreal Flood WarningLBFFrontier34 min
Jul 10, 4:18 AM CDTSpecial Weather StatementLBFFrontier42 min
Jul 10, 4:24 AM CDTFlash Flood WarningLBFFrontier3 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.